Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Milwaukee, WI

February 17, 2011

NWS Milwaukee, WI issued this small craft advisory at Feb 17, 2011, 3:40 AM CST. It took effect at Feb 17, 2011, 6:00 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 3:40 AM CST (09:40 UTC)
In effect from
Feb 17, 2011, 6:00 AM CST
Expired
Feb 18, 2011, 10:00 AM CST
In force
28 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WHUS73 KMKX 170940
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST THU FEB 17 2011

...DENSE FOG WILL LINGER THROUGH THIS AFTERNOON...
...STRENGTHENING SOUTH WINDS TO BUILD HIGH WAVES... 

.DENSE FOG WILL LINGER OVER THE NEARSHORE WATERS OF LAKE MICHIGAN AS
STRENGTHENING SOUTH WINDS CONTINUE TO BRING RELATIVELY MILD AND
MOIST AIR OVER THE COLD WATERS OF LAKE MICHIGAN. THE DENSE FOG
WILL LAST THROUGH THIS AFTERNOON. A COLD FRONT WILL SWEEP ACROSS
LAKE MICHIGAN LATER TONIGHT...ENDING THE FOG AND SHIFTING WINDS TO
THE WEST AND EASING THEM BELOW SMALL CRAFT CRITERIA.

THE WEST WINDS WILL INCREASE TO AT LEAST SMALL CRAFT
CRITERIA FRIDAY...WITH GUSTS TO NEAR GALE FORCE.

LMZ643>646-171745-
/O.CON.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/
/O.NEW.KMKX.SC.Y.0015.110217T1200Z-110218T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING. 

* TIMING: DENSE FOG WILL LINGER THROUGH AT LEAST THIS AFTERNOON.

* VISIBILITY: WIDESPREAD LESS THAN 1/4 MILE.

* IMPACTS: DENSE FOG WILL FREQUENTLY REDUCE VISIBILITIES... 
  CAUSING HAZARDOUS BOATING CONDITIONS.

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS...WITH GUSTS OF 25
  TO 30 KNOTS.

* WAVES: WILL BUILD TO 3 TO 6 FEET...WITH THE HIGHER WAVES NORTH
  OF MILWAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
6 follow-up statements
648 
WHUS73 KMKX 171530
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CST THU FEB 17 2011

...DENSE FOG WILL LINGER THROUGH THIS AFTERNOON... 
...ALSO BRISK SOUTH WINDS AND BUILDING WAVES...

.DENSE FOG WILL LINGER OVER THE NEARSHORE WATERS OF LAKE MICHIGAN
AS STRENGTHENING SOUTH WINDS CONTINUE TO BRING RELATIVELY MILD
AND MOIST AIR OVER THE COLD WATERS OF LAKE MICHIGAN. THE DENSE
FOG WILL LAST THROUGH THIS AFTERNOON. A COLD FRONT WILL SWEEP
ACROSS LAKE MICHIGAN LATER TONIGHT...ENDING THE FOG AND SHIFTING
WINDS TO THE WEST AND EASING THEM BELOW SMALL CRAFT CRITERIA.

THE WEST WINDS WILL INCREASE TO AT LEAST SMALL CRAFT CRITERIA
FRIDAY...WITH GUSTS TO NEAR GALE FORCE.

LMZ643>646-172330-
/O.CON.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/
/O.CON.KMKX.SC.Y.0015.000000T0000Z-110218T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CST THU FEB 17 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
CST TONIGHT. 

* TIMING: DENSE FOG WILL LINGER THROUGH THIS AFTERNOON.

* VISIBILITY: WIDESPREAD LESS THAN 1/4 MILE.

* IMPACTS: DENSE FOG WILL FREQUENTLY REDUCE VISIBILITIES... 
  CAUSING HAZARDOUS BOATING CONDITIONS. 

* WINDS: SOUTH WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30
  KNOTS.

* WAVES: WILL BUILD TO 3 TO 5 FEET...WITH THE HIGHER WAVES NORTH 
  OF MILWAUKEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT.

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
877 
WHUS73 KMKX 172118
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CST THU FEB 17 2011

...GUSTY WEST WINDS EXPECTED FRIDAY...

.WINDS WILL SHIFT TO THE WEST OVERNIGHT TONIGHT WITH THE PASSAGE
OF A COLD FRONT. WINDS WILL INCREASE FRIDAY MORNING AND INTO THE
AFTERNOON WITH LIKELY GUSTS HIGHER THAN 30KTS. THE COLD FRONT AND
ASSOCIATED LOW PRESSURE CENTER WILL MOVE OUT OF THE REGION
SATURDAY ALLOWING WINDS AND WAVES TO SUBSIDE. 


LMZ643>646-180530-
/O.CAN.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/
/O.EXT.KMKX.SC.Y.0015.000000T0000Z-110219T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 PM CST THU FEB 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 10 PM CST FRIDAY. 


* TIMING: WINDS SUBSIDE BRIEFLY THIS EVENING THEN SHIFT TO THE
  WEST AROUND MIDNIGHT AND INCREASE THROUGH FRIDAY AFTERNOON.

* WINDS: WEST WINDS WINDS 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS
  FRIDAY.

* WAVES: WILL BUILD TO 3 TO 4 FEET...ESPECIALLY NORTH OF
  MILWAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT.

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
683 
WHUS73 KMKX 172123 CCA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 PM CST THU FEB 17 2011

...GUSTY WEST WINDS EXPECTED FRIDAY...

.WINDS WILL SHIFT TO THE WEST OVERNIGHT TONIGHT WITH THE PASSAGE
OF A COLD FRONT. WINDS WILL INCREASE FRIDAY MORNING AND INTO THE
AFTERNOON WITH GUSTS APPROACHING 35KTS. THE COLD FRONT AND
ASSOCIATED LOW PRESSURE CENTER WILL MOVE OUT OF THE REGION
SATURDAY ALLOWING WINDS AND WAVES TO SUBSIDE.


LMZ643>646-180545-
/O.CAN.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/
/O.COR.KMKX.SC.Y.0015.000000T0000Z-110219T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
322 PM CST THU FEB 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 10 PM CST FRIDAY. 


* TIMING: WINDS SUBSIDE BRIEFLY THIS EVENING THEN SHIFT TO THE
  WEST AROUND MIDNIGHT AND INCREASE THROUGH FRIDAY AFTERNOON.

* WINDS: WEST WINDS WINDS 15 TO 25 KNOTS...WITH GUSTS APPROACHING 35
  KNOTS FRIDAY.

* WAVES: WILL BUILD TO 3 TO 4 FEET...ESPECIALLY NORTH OF
  MILWAUKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT.

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX


ZABEL
537 
WHUS73 KMKX 180337
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
937 PM CST THU FEB 17 2011

...GUSTY WEST WINDS TONIGHT AND FRIDAY...

.WINDS WILL SHIFT TO THE WEST OVERNIGHT WITH THE PASSAGE OF A
COLD FRONT. WINDS WILL INCREASE FRIDAY MORNING AND INTO THE
AFTERNOON WITH GUSTS APPROACHING 35 KNOTS. A GALE WARNING MAY
EVENTUALLY BE NEEDED. THE COLD FRONT AND ASSOCIATED LOW PRESSURE
CENTER WILL MOVE OUT OF THE REGION SATURDAY ALLOWING WINDS AND
WAVES TO SUBSIDE.

LMZ643>646-181145-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-110219T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
937 PM CST THU FEB 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY. 

* TIMING: SOUTHWEST WINDS TURNING WEST 15 TO 25 KNOTS AFTER
  MIDNIGHT AND INCREASING THROUGH FRIDAY AFTERNOON.

* WINDS: WEST WINDS WINDS 15 TO 25 KNOTS...WITH GUSTS 
  APPROACHING 35 KNOTS FRIDAY. 

* WAVES: WILL BUILD TO 3 TO 4 FEET...ESPECIALLY NORTH OF 
  MILWAUKEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
997 
WHUS73 KMKX 180940
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST FRI FEB 18 2011

...STRONG WINDS EXPECTED TODAY INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE IN
SOUTHERN CANADA WILL RESULT IN STRONG WEST WINDS TODAY INTO THIS
EVENING.

DUE TO LOW LEVEL MIXING OVER THE ADJACENT SHORE AREAS...WIND GUSTS
ARE EXPECTED TO REACH GALE FORCE FOR A TIME LATER THIS MORNING AND
AFTERNOON. HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A
GALE WARNING.

THE GALE WARNING RUNS INTO THIS EVENING...HOWEVER LINGERING
BLUSTERY WINDS AND HIGH WAVES TOWARDS THE OPEN WATER MAY RESULT IN
CONTINUED SMALL CRAFT ADVISORY CONDITIONS UNTIL LATE TONIGHT.

LMZ645-646-181745-
/O.EXT.KMKX.SC.Y.0015.000000T0000Z-110218T1600Z/
/O.NEW.KMKX.GL.W.0004.110218T1600Z-110219T0400Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 AM CST FRI FEB 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 10 AM CST THIS MORNING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH
  GALE FORCE GUSTS BY LATE MORNING OR EARLY AFTERNOON. THE WINDS
  WILL DIMINISH TONIGHT.

* WINDS: WEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP WITH GUSTS TO
  35 KNOTS BY AFTERNOON. 

* WAVES: WILL BUILD TO 2 TO 4 FEET...ESPECIALLY NORTH OF MILWAUKEE
  AND TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643-644-181745-
/O.EXT.KMKX.SC.Y.0015.000000T0000Z-110218T1400Z/
/O.NEW.KMKX.GL.W.0004.110218T1400Z-110219T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
340 AM CST FRI FEB 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
8 AM CST THIS MORNING. 

* TIMING: SOUTHWEST WINDS WILL TURN TO THE WEST AND INCREASE TO
  GALES TO 35 KNOTS BY LATE MORNING...WITH GUSTS UP TO 40 KNOTS.
  WIND SPEEDS WILL SLOWLY DIMINISH TONIGHT.

* WINDS: WIND SPEEDS WILL INCREASE TO 35 KNOT GALES WITH GUSTS TO
  40 KNOTS. 

* WAVES: WILL BUILD TO 3 TO 5 FEET TODAY...AND SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
845 
WHUS73 KMKX 181437
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 AM CST FRI FEB 18 2011

...STRONG WINDS EXPECTED TODAY INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE IN
SOUTHERN CANADA WILL RESULT IN STRONG WEST WINDS TODAY INTO THIS
EVENING.

DUE TO LOW LEVEL MIXING OVER THE ADJACENT SHORE AREAS...WIND
GUSTS ARE EXPECTED TO REACH GALE FORCE FOR A TIME LATER THIS
MORNING AND AFTERNOON. HENCE THE SMALL CRAFT ADVISORY HAS BEEN
UPGRADED TO A GALE WARNING.

THE GALE WARNING RUNS INTO THIS EVENING...HOWEVER LINGERING
BLUSTERY WINDS AND HIGH WAVES TOWARDS THE OPEN WATER MAY RESULT
IN CONTINUED SMALL CRAFT ADVISORY CONDITIONS UNTIL LATE TONIGHT.

LMZ645-646-182245-
/O.CON.KMKX.SC.Y.0015.000000T0000Z-110218T1600Z/
/O.CON.KMKX.GL.W.0004.110218T1600Z-110219T0400Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
837 AM CST FRI FEB 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH 
  GALE FORCE GUSTS BY LATE MORNING OR EARLY AFTERNOON. THE WINDS 
  WILL DIMINISH TONIGHT. 

* WINDS: WEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP WITH GUSTS TO 
  35 KNOTS BY AFTERNOON. 

* WAVES: WILL BUILD TO 2 TO 4 FEET...ESPECIALLY NORTH OF 
  MILWAUKEE AND TOWARD THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ643-644-182245-
/O.CON.KMKX.GL.W.0004.000000T0000Z-110219T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
837 AM CST FRI FEB 18 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL TURN TO THE WEST AND INCREASE TO 
  GALES TO 35 KNOTS BY LATE MORNING...WITH GUSTS UP TO 40 KNOTS. 
  WIND SPEEDS WILL SLOWLY DIMINISH TONIGHT. 

* WINDS: WIND SPEEDS WILL INCREASE TO 35 KNOT GALES WITH GUSTS 
  TO 40 KNOTS. 

* WAVES: WILL BUILD TO 3 TO 5 FEET TODAY...AND SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:30 AM CST, 10 minutes earlier.

Area forecast discussion, Feb 17, 3:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST THU FEB 17 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE LOW TO MEDIUM.

THOUGHT OF ADJUSTING DENSE FOG ADVISORY IN THE EAST...BUT WILL LEAVE
AS IS FOR NOW WITH BETTER MOISTURE TRANSPORT JUST MOVING INTO
WESTERN FORECAST AREA AND EXPECTED TO MOVE ACROSS REMAINDER OF
SOUTHERN WISCONSIN. WITH HIGHER DEW POINT AIR MOVING OVER SNOW COVER
EXPECT VISIBILITIES TO STAY DOWN THROUGH THE DAY...BUT WILL HAVE TO
MONITOR WITH VSBYS JUMPING UP AND DOWN AND MAY HAVE TO ADJUST TO AN
EARLIER END TIME FOR ADVISORY.

SHOULD ALSO SEE AN INCREASE OF DRIZZLE AS WELL AS THICKENING OF FOG.
ISENTROPICALLY DRIVEN SHOWERS DEVELOPED JUST TO THE NORTHEAST OF
FORECAST AREA...WITH A FEW LIGHTNING STRIKES NOTED IN NORTHWEST
LOWER MICHIGAN.

FRONTOGENETIC FORCING INCREASES WITH SURFACE WARM FRONT SO EXPECT
LIGHT RAIN WITH THE FOG AND DRIZZLE...CONTINUING WITH CONVERGENCE
ALONG SURFACE FRONT. WILL TAKE CHANCE OF RAIN OUT FROM WEST TO EAST
WITH THE FRONT...WHICH ALSO BRINGS AN END TO DENSE FOG PROBABILITY.

SOUNDINGS SHOW MOISTURE TRAPPED UNDER INVERSION UP TO AROUND 900 MB
POST-FRONTAL SO CLOUDS WILL BE SLOW TO CLEAR BEHIND THE FRONT
OVERNIGHT. CONSENSUS TEMPERATURES STILL BRING HIGHS INTO THE UPPER
40S NORTHEAST TO MID 50S SOUTH. TEMPERATURES STAY UP UNTIL FRONT
MOVES THROUGH...THEN TEMPERATURES DROP AFTER 03Z.

FRIDAY- CONFIDENCE...MEDIUM
COLD ADVECTION WITH STRONG SUBSIDENCE IN WAKE OF VIGOROUS WAVE. 700
DOWNWARD MOTION WITIN DRY SLOT...850 MILLIBAR KNOT FLAGS STILL IN
PLACE. 40 TO 45 KNOTS PROGGD AT 925 MILLIBARS. SURFACE GRADIENT AND
PLACEMENT OF 850 WIND MAX FAVORS THE NORTHERN AND EASTERN CWA MORE
SO THAN THE SOUTH AND WEST CWA. SOME POTENTIAL FOR AN ADVISORY. WILL
HAVE GUSTS WELL INTO THE 30 KNOT PLUS RANGE...WITH THE HIGHEST IN
THE NORTHEAST CWA.

FRIDAY NIGHT INTO SATURDAY- CONFIDENCE...MEDIUM
HIGH PRESSURE EXPECTED TO WORK IN AND SHIFT OFF TO THE EAST FAIRLY
QUICKLY DURING THE AFTERNOON AND EVENING.

SATURDAY NIGHT THROUGH MONDAY- CONFIDENCE...LOW
LOTS ON THE TABLE THIS PERIOD WITH SYSTEM PRECIPITATION AND LAKE
EFFECT CONCERNS. RUN TO RUN CONSISTENCY HAS BEEN AWFUL WITH THE
MODELS. THE 00Z ECMWF NOW HAS TRENDED THIS SYSTEM BACK NORTH. WHILE
UPPER RIDGING IS PROGGD FOR SATURDAY NIGHT...LOW LEVEL
FRONTOGENETICAL FORCING HELPED ALONG BY INCREASING SOUTHWEST LOW
LEVEL JET IS EXPECTED. GFS AND ECMWF KEEP PRECIP BULLSYE TO OUR
SOUTH WHILE NAM AND GEMNH SHOW A MORE NORTHERN PLACEMENT OF QPF INTO
SOUTHERN WI. 850 TEMPS/1000-500 MILLIBAR THICKNESSES SHOW MAINLY
RAIN IN THE SOUTH WITH SOME MIXY POTENTIAL IN THE NORTHERN CWA.
PLACEMENT OF 850 BAROCLINIC ZONE WILL BE KEY TO PRECIP TYPE....BUT
AT LEAST FOR NOW...THE ECMWF AND GEMNH ARE SHOWING A SIMILAR LAYOUT
TO THE TEMP STRUCTURE. GETTING INTO SUNDAY EVENING THE COLDER AIR
OOZES SOUTH MORE WITH DROPPING THICKNESSES/850 TEMPS. RIGHT REAR
QUADRANT DIVERGENCE WILL BE ENHANCING THE LIFT SUNDAY INTO SUNDAY
EVENING. SYSTEM PRECIP LOOKS TO BE WINDING DOWN LATER SUNDAY NIGHT
INTO MONDAY. REASONABLE AGREEMENT THAT FAVORABLE FETCH AND DELTA T
VALUES OF 15-17C ON LATER SUNDAY NIGHT/MONDAY MORNING WILL GENERATE
SOME LAKE EFFECT POTENTIAL.

TUESDAY AND WEDNESDAY- CONFIDENCE...MEDIUM
SURFACE/850 MILLIBAR HIGH CENTER SHIFTS EAST OF THE AREA WITH WARM
AIR ADVECTION REGIME RETURNING TUESDAY NIGHT INTO WEDNESDAY. ECMWF
SHOWS A WAVE PASSING TO THE NORTH AND KEEPS PRECIP WELL TO THE NORTH
WHILE GFS IS MORE MOIST AND HAS OVER A TENTH OF AN INCH OF LIQUID.
INTERESTINGLY...THE DRY ECMWF SHOWS A MUCH MORE VIGOROUS WAVE
AFFECTING SOUTHERN WI.

&&

.AVIATION...COMING SOON.

&&

.MARINE...COMING SOON.

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ046-047-
     051-052-056>060-062>072.

LM...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.

&&

SHORT/LONG TERM...COLLAR
VERY SHORT TERM/AVIATION/MARINE...REM
Hazardous weather outlook, Feb 16, 8:35 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
835 PM CST WED FEB 16 2011

WIZ046-047-051-052-056>060-062>072-171100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
835 PM CST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

DENSE FOG WILL INCREASE IN COVERAGE TOWARD AND AFTER MIDNIGHT AS
INCREASING MOIST AIR SURGES INTO SOUTHERN WISCONSIN OVER A
RELATIVELY COLD SNOWPACK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

DENSE FOG IS EXPECTED THROUGH THURSDAY ACROSS THE AREA...AS MILD AND
MOIST AIR MOVES ACROSS THE MELTING SNOWPACK. A COLD FRONT WILL SWEEP
ACROSS THE AREA THURSDAY EVENING...ENDING THE THREAT OF FOG.

GUSTY WEST WINDS WILL APPROACH WIND ADVISORY CRITERIA FRIDAY INTO
FRIDAY EVENING.

LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE IOWA/MISSOURI AREA
SUNDAY NIGHT INTO MONDAY AND THEN EVENTUALLY ILLINOIS AND THE OHIO
RIVER VALLEY MONDAY NIGHT. THERE IS CONSIDERABLE UNCERTAINTY AS TO
THE TIMING OF THE STORM...THE ASSOCIATED TEMPERATURES...AND THE
AMOUNT OF PRECIPITATION. SOME OF THE GUIDANCE INDICATES A
SIGNIFICANT WINTER STORM IS POSSIBLE FOR SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-171100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
835 PM CST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

RELATIVELY MILD AND MOIST AIR WILL FLOW OVER THE COLD WATERS OF LAKE
MICHIGAN LATE THIS EVENING AND OVERNIGHT...GENERATING DENSE FOG.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

RELATIVELY MILD AND MOIST AIR WILL MOVE ACROSS COLD COASTAL WATER
TEMPERATURES TO GENERATE DENSE FOG...WITH VISIBILITIES NEAR
ZERO.

BREEZY SOUTH TO SOUTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY
LEVELS THURSDAY INTO THURSDAY NIGHT...AHEAD OF APPROACHING LOW
PRESSURE. WESTERLY WINDS WILL APPROACH GALE FORCE BEHIND THE LOW ON
FRIDAY.

INCREASING EAST WINDS AHEAD OF DEEPENING LOW PRESSURE WILL APPROACH
SMALL CRAFT CRITERIA SUNDAY NIGHT INTO MONDAY.

WWW.WEATHER.GOV/MKX

GEHRING

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:41 PM CSTMarine Dense Fog AdvisoryMKX18 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.